MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 4X36IN 3-0 D/A SH-1; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE HS BLU 4X36IN 3-0 D/A SH-1; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D9844
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested but unavailable: were there any unexpected outcomes or complications as a result of the prolonged surgery time? was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain.
 
Event or Problem Description
It was reported that patient underwent abdominal aortic aneurysm replacement surgery on (b)(6) 2019 and suture was used.The needle detached during vascular anastomosis by continuous suturing.It was not a control release needle.The operation time was extended within 30 minutes.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 08/26/2019.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional h3: it was reported performance pull off suture needle.Four unopened samples were returned for analysis.The product code is multistrand count and each packet contains four strands double armed.During the visual inspection of four samples, no defects were found on the packages.The samples were opened, and each packet contains four strands double armed.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
PRLNE HS BLU 4X36IN 3-0 D/A SH-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8809883
Report Number2210968-2019-84503
Device Sequence Number2693678
Product Code GAW
UDI-Device Identifier10705031035225
UDI-Public10705031035225
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberD9844
Device Lot NumberMMH924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date07/20/2019
Supplement Report FDA Received Date08/26/2019
Patient Sequence Number1